Alert archive / Pennsylvania / High Wind Warnings in 2015
High Wind Warning 1, NWS State College, PA
NWS State College, PA issued this high wind warning at Feb 14, 2015, 3:12 AM EST for 9 counties in Pennsylvania. It took effect at Feb 14, 2015, 7:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2015, 3:12 AM EST (08:12 UTC)
- In effect from
- Feb 14, 2015, 7:00 PM EST
- Expired
- Feb 15, 2015, 9:08 AM EST
- In force
- 14 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, York County, PA
The radar
The State College radar (KCCX), 125 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2229 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
679 WWUS71 KCTP 140812 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 312 AM EST SAT FEB 14 2015 PAZ036-056>059-063>066-150000- /O.UPG.KCTP.HW.A.0001.150215T0000Z-150215T1700Z/ /O.NEW.KCTP.HW.W.0001.150215T0000Z-150215T1700Z/ FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 312 AM EST SAT FEB 14 2015 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON EST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...PEAK GUSTS FROM THE NORTHWEST UP TO 60 MPH. * TIMING...MAXIMUM WIND GUSTS ARE EXPECTED EARLY SUNDAY MORNING. * IMPACTS...PROPERTY DAMAGE. POWER OUTAGES RESULTING FROM DOWNED TREE LIMBS OR UTILITY LINES. HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. IF YOU EXPERIENCE A POWER OUTAGE...DO NOT USE GENERATORS...GRILLS OR OTHER GASOLINE...PROPANE OR CHARCOAL BURNING DEVICES INSIDE YOUR HOME OR GARAGE. && $$ PAZ012-017>019-024>028-033>035-037-041-042-045-046-049>053-150000- /O.NEW.KCTP.WI.Y.0004.150215T0000Z-150215T1700Z/ NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- INCLUDING THE CITIES OF...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE... LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE... SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK 312 AM EST SAT FEB 14 2015 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON EST SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON EST SUNDAY. * WINDS...PEAK GUSTS FROM THE NORTHWEST UP TO 50 MPH. * TIMING...MAXIMUM WIND GUSTS ARE EXPECTED EARLY SUNDAY MORNING. * IMPACTS...ISOLATED POWER OUTAGES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED DOWN. && $$ MS/BL
4 follow-up statements
473 WWUS71 KCTP 150018 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 718 PM EST SAT FEB 14 2015 PAZ036-056>059-063>066-150830- /O.CON.KCTP.HW.W.0001.000000T0000Z-150215T1700Z/ FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 718 PM EST SAT FEB 14 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WINDS...PEAK GUSTS FROM THE NORTHWEST UP TO 60 MPH. * TIMING...MAXIMUM WIND GUSTS ARE EXPECTED EARLY SUNDAY MORNING. * IMPACTS...PROPERTY DAMAGE. POWER OUTAGES RESULTING FROM DOWNED TREE LIMBS OR UTILITY LINES. HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. IF YOU EXPERIENCE A POWER OUTAGE...DO NOT USE GENERATORS...GRILLS OR OTHER GASOLINE...PROPANE OR CHARCOAL BURNING DEVICES INSIDE YOUR HOME OR GARAGE. && $$ PAZ012-017>019-024>028-033>035-037-041-042-045-046-049>053-150830- /O.CON.KCTP.WI.Y.0004.000000T0000Z-150215T1700Z/ NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- INCLUDING THE CITIES OF...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE... LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE... SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK 718 PM EST SAT FEB 14 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WINDS...PEAK GUSTS FROM THE NORTHWEST UP TO 50 MPH. * TIMING...MAXIMUM WIND GUSTS ARE EXPECTED EARLY SUNDAY MORNING. * IMPACTS...ISOLATED POWER OUTAGES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED DOWN. && $$
407 WWUS71 KCTP 150322 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1022 PM EST SAT FEB 14 2015 PAZ036-056>059-063>066-151130- /O.CON.KCTP.HW.W.0001.000000T0000Z-150215T1700Z/ FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 1022 PM EST SAT FEB 14 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WINDS...PEAK GUSTS FROM THE NORTHWEST UP TO 60 MPH. * TIMING...MAXIMUM WIND GUSTS ARE EXPECTED EARLY SUNDAY MORNING. * IMPACTS...PROPERTY DAMAGE. POWER OUTAGES RESULTING FROM DOWNED TREE LIMBS OR UTILITY LINES. HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. IF YOU EXPERIENCE A POWER OUTAGE...DO NOT USE GENERATORS...GRILLS OR OTHER GASOLINE...PROPANE OR CHARCOAL BURNING DEVICES INSIDE YOUR HOME OR GARAGE. && $$ PAZ012-017>019-024>028-033>035-037-041-042-045-046-049>053-151130- /O.CON.KCTP.WI.Y.0004.000000T0000Z-150215T1700Z/ NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- INCLUDING THE CITIES OF...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE... LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE... SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK 1022 PM EST SAT FEB 14 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WINDS...PEAK GUSTS FROM THE NORTHWEST UP TO 50 MPH. * TIMING...MAXIMUM WIND GUSTS ARE EXPECTED EARLY SUNDAY MORNING. * IMPACTS...ISOLATED POWER OUTAGES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED DOWN. && $$
059 WWUS71 KCTP 150820 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 320 AM EST SUN FEB 15 2015 PAZ036-056>059-063>066-151700- /O.CON.KCTP.HW.W.0001.000000T0000Z-150215T1700Z/ FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 320 AM EST SUN FEB 15 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...PEAK GUSTS FROM THE NORTHWEST UP TO 60 MPH. * TIMING...MAXIMUM WIND GUSTS ARE EXPECTED EARLY THIS MORNING. * IMPACTS...PROPERTY DAMAGE. POWER OUTAGES RESULTING FROM DOWNED TREE LIMBS OR UTILITY LINES. HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. IF YOU EXPERIENCE A POWER OUTAGE...DO NOT USE GENERATORS...GRILLS OR OTHER GASOLINE...PROPANE OR CHARCOAL BURNING DEVICES INSIDE YOUR HOME OR GARAGE. && $$ PAZ012-017>019-024>028-033>035-037-041-042-045-046-049>053-151700- /O.CON.KCTP.WI.Y.0004.000000T0000Z-150215T1700Z/ NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- INCLUDING THE CITIES OF...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE... LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE... SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK 320 AM EST SUN FEB 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...PEAK GUSTS FROM THE NORTHWEST UP TO 50 MPH. * TIMING...MAXIMUM WIND GUSTS ARE EXPECTED EARLY THIS MORNING. * IMPACTS...ISOLATED POWER OUTAGES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED DOWN. && $$ MS/BL
154 WWUS71 KCTP 151408 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 908 AM EST SUN FEB 15 2015 PAZ036-056>059-063>066-152100- /O.CAN.KCTP.HW.W.0001.000000T0000Z-150215T1700Z/ /O.EXB.KCTP.WI.Y.0004.000000T0000Z-150215T2100Z/ FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 908 AM EST SUN FEB 15 2015 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH LATE AFTERNOON. * IMPACTS...ISOLATED POWER OUTAGES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 TO 57 MPH ARE EXPECTED. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. && $$ PAZ012-017>019-024>028-033>035-037-041-042-045-046-049>053-152100- /O.EXT.KCTP.WI.Y.0004.000000T0000Z-150215T2100Z/ NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- INCLUDING THE CITIES OF...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE... LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE... SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK 908 AM EST SUN FEB 15 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH LATE AFTERNOON. * IMPACTS...ISOLATED POWER OUTAGES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED DOWN. && $$ LA CORTE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this high wind warning went out at Feb 14, 2:21 AM EST, 51 minutes earlier.
Area forecast discussion, Feb 14, 2:21 AM EST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 221 AM EST SAT FEB 14 2015 .SYNOPSIS... AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE COMMONWEALTH THIS AFTERNOON AND EVENING...PRECEDED BY AREAS OF LIGHT SNOW AND A LINE OF INTENSE SNOW SQUALLS. WIDESPREAD LIGHT SNOW ACCUMULATIONS ARE EXPECTED FOR MOST...WHILE A FEW TO SEVERAL INCHES OF WIND BLOWN SNOW ARE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE NORTHERN AND WESTERN MOUNTAINS...AND IN PARTICULAR THE LAUREL HIGHLANDS. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... IR AND REGIONAL RADAR LOOP SHOWING AN AREA OF LIGHT SNOW ASSOCIATED WITH WEAK-MDTLY STG...SWRLY ISENTROPIC LIFT WELL IN ADVANCE OF THE NEXT ARCTIC FRONT. THE THICKENING CLOUD COVER AND SOUTH-SWRLY BREEZE WILL RESULT IN SLOWLY RISING TEMPS IN THE TEENS...THEN 20S FOR THE REST OF THIS MORNING. THE LACK OF DEEP MOISTURE WILL LIMIT THE LGT ACCUMS TO MAINLY THE N MTNS...WHERE SOUTHERLY FLOW/OROGRAPHIC LIFT WILL PLAY A ROLE. BLEND OF MDL QPF SUPPORTS SNOW AMTS BY DAWN OF NEAR AN INCH ACROSS THE N MTNS...WITH LITTLE IF ANY ACCUM SOUTH OF I-80. && .SHORT TERM /TODAY/... A VIGOROUS UPPER TROUGH AND ASSOCIATED ARCTIC FRONT WILL DROP SOUTHEAST THROUGH THE REGION THIS AFTN. BROAD UPPER DIFFLUENCE AHEAD OF THIS TROUGH AND A BRIEF PERIOD OF SWRLY FLOW AT THE SURFACE WILL MAINTAIN LIGHT SNOW/SNOW SHOWERS ACROSS WESTERN AND CENTRAL AREAS THROUGH THE MORNING HOURS. AN APPROX 75NM WIDE BAND OF STEEP MID-LEVEL LAPSE RATES /OR 7-8C PER KM/ OCCURS ALONG AND JUST IN ADVANCE OF THE ARCTIC FRONT SATURDAY. THIS WILL LEAD TO BRIEF...BLINDING SNOW SQUALLS IN MOST LOCATIONS GIVEN THE STRONG 40-45 KT WINDS AT 850 MB SURROUNDING THE CFROPA. BTV SNOW SQUALL PARAMETER AND HI RES MESO MODELS ARE HITTING ON ALL CYLINDERS WITH THIS SQUALL EVENT...AND IT IS CLEAR THAT THE ARCTIC AIR WILL HAVE A LOUD ARRIVAL PUNCTUATED BY A LINE OF INTENSE SNOW SQUALLS WITH HAZARDOUS INTERSTATE TRAVEL CONDITIONS EXPECTED FROM WEST TO EAST SATURDAY AFTERNOON. A WINT WX ADVISORY COVERS MUCH OF CENTRAL PA FROM THE MID MORNING HOURS...THROUGH 12Z SUNDAY AS MDL BLENDED QPF COMBINED WITH SLR/S OF CLOSE TO 20/1 SUPPORT A GENERAL 2-4 INCH SNOWFALL TODAY AND TONIGHT FORM THE ONE-TWO PUNCH OF THE ARCTIC FRONT...THEN PERIODS OF SNOW/SNOW SHOWERS ASSOCIATED WITH THE PASSAGE OF THE SE DIGGING CLOSED UPPER LOW. EVEN THOSE LOCATIONS THAT FALL SHORT OF ADVISORY CRITERIA SNOW WILL HAVE TO CONTEND WITH AREAS OF BLOWING/DRIFTING SNOW BEHIND THE COLD FRONT LATE SAT/SAT NIGHT. BUFKIT SOUNDINGS SUPPORT FREQUENT GUSTS IN THE 35-40KT RANGE IN WAKE OF FRONT AND LASTING THRU TONIGHT. WIND CHILL WATCH FOR SAT EVENING THROUGH SUNDAY MORNING FOR THE ENTIRE CWA REMAINS IN EFFECT. HIGH WIND WATCH FOR THE LOWER SUSQ RIVER VALLEY ALSO REMAINS IN EFFECT. TEMPS TODAY WILL NOSE INTO THE LOWER 20S LATE IN THE MORNING ACROSS THE NW MTNS AND LAURELS...AND INTO THE LOWER 30S ACROSS THE SE ZONES EARLY THIS AFTERNOON - BEFORE THE ARCTIC FRONT SURGES SE ACROSS THE REGION WITH TEMPS DIVING IN ITS WAKE. && .LONG TERM /TONIGHT THROUGH FRIDAY/... VERY COLD AIR WILL CONTINUE TO IMPACT THE REGION THROUGH AT LEAST THE NEXT WEEK AS STRONG RIDGE OVER WESTERN U.S. CONTINUES TO DIRECT POLAR AIR INTO THE EASTERN U.S. VIA PERSISTENT TROUGH. NEXT STORM WILL BE EXITING THE REGION SAT NIGHT /AND WILL BE DEEPENING RAPIDLY AS IT IMPACTS THE NEW ENGLAND COAST/...WITH SNOW SHOWERS LINGERING MAINLY IN MY HIGHER TERRAIN INTO SUNDAY. SOME DEFORMATION SNOWFALL IS POSSIBLE OVER EASTERN PORTIONS OF MY CWA EARLY SUNDAY...AND HAVE KEPT ELEVATED POPS AND LIGHT ACCUMULATIONS OF UP TO A FEW INCHES IN FOR THAT LIKELIHOOD. BIGGER STORM WILL BE SURGE OF BRUTALLY COLD AIR IN ITS WAKE...BRINGING THE COLDEST AIR OF THE SEASON TO PA. THE COLDEST TEMPS /AND WIND CHILLS/ ARRIVE SAT NIGHT AND CONTINUE INTO SUNDAY...WITH COLDEST STRAIGHT- UP TEMP READINGS SUN NIGHT WHEN GEFS MEAN 850 MB TEMPS DROP TO -24 TO -28C ACROSS CENTRAL PENN. AFTERNOON HIGHS SUNDAY WILL REMAIN BELOW ZERO ACROSS THE NORTHERN MOUNTAINS AND LAUREL HIGHLANDS...AND MAINLY IN THE SINGLE DIGITS ABOVE ZERO ELSEWHERE. TO COMPLICATE MATTERS...STRONG NORTHWEST WIND GUSTS ANTICIPATED OVER 40 MPH SAT NIGHT AND EARLY SUNDAY WILL BRING ANOTHER ROUND OF DANGEROUS...AND EVEN COLDER WIND CHILLS OF 20 TO 30 BELOW ZERO. THOUGH WINDS WILL GRADUALLY RELAX INTO MON...COMBINATION OF COLD TEMPS AND WIND JUSTIFIES THE WIND CHILL WATCH CURRENTLY IN EFFECT THROUGH THAT 36HR PERIOD. THIS WILL LIKELY NEED TO BE UPGRADED TO A WARNING AS EVENT WINDOW APPROACHES. WILL ALSO NEED TO STRONGLY CONSIDER A WIND ADVISORY ESP FOR HIGHER TERRAIN AND NW-SE ALIGNED VALLEYS ACROSS SOUTHERN AREAS SAT NIGHT INTO EARLY SUN WITH PEAK WIND GUSTS IN THE 40-50 MPH RANGE. RECORD LOWS FOR THE DATE EARLY MONDAY APPEAR LIKELY. LOWS EARLY MONDAY MORNING UNDER CLEAR TO PARTLY CLOUDY SKIES WITH DIMINISHING WIND WILL EASILY AVERAGE 10-15 BELOW ZERO ACROSS THE NRN AND WESTERN MTNS...AND 5-10 BELOW ZERO THROUGHOUT MUCH OF THE CENTRAL RIDGE AND VALLEY REGION. SOME PROTECTED VALLEYS ACROSS THE NORTH COULD DIP TO NEAR 25 BELOW BETWEEN 09-12Z MONDAY. SURFACE HIGH WILL PROPAGATE ACROSS CENTRAL PA MONDAY AND MONDAY NIGHT...MOVING OFFSHORE ON TUESDAY. STILL AT LEAST SOME POTENTIAL INDICATED FOR SOME PHASING OF NORTHERN AND SOUTHERN STREAM WAVES OVER THE GULF COAST AND SOUTHEASTERN U.S. BY LATER TUE INTO WED...BRINGING THE CHANCE OF SNOW TO THE REGION. HOWEVER...MODEL TRENDS OVER PREVIOUS FEW DAYS CONTINUE TO LEND CREDENCE TOWARD A MORE SUPPRESSED/FLATTER SOUTHERN STREAM SYSTEM WITH THE ARCTIC AIR DOMINATING THE GREAT LAKES REGION AND NE U.S. AND THE BULK OF ANY STEADIER/STRATIFORM PRECIP STAYING CONFINED TO THE SE U.S. AND MAYBE THE VIRGINIAS. YET ANOTHER SURGE OF EXTREMELY COLD AIR RIDES IN ON PERSISTENT NORTHWEST LATE NEXT WEEK...AS A MASSIVE RIDGE OF SURFACE HIGH PRESSURE COVERS THE EASTERN HALF OF THE CONUS. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... A SFC LOW LOCATED NORTH OF LAKE HURON AT 06Z WILL TRACK ESE ACROSS THE NRN MID ATLC STATES THIS AFTN BEFORE RAPIDLY INTENSIFYING JUST OFFSHORE SRN NEW ENGLAND TONIGHT INTO EARLY SUNDAY. AN ARCTIC FRONT TRAILING THE DYNAMIC LOW WILL BE THE FOCUS FOR LOCALLY HEAVY SNOW SQUALLS WITH AN AREA OF PRE-FRONTAL LIGHT SNOW AND IFR VISBYS ALREADY SPREADING ACROSS THE WRN 1/3 OF THE AIRSPACE IN ZOB SECTOR. OVERALL EXPECT IFR TO HOLD ACROSS THE HIGHER ELEVATION TAFS BFD/JST. CENTRAL TAFS WILL SEE PERIODS OF IFR BUT MVFR IS MORE LKLY THE PREVAILING FLGT CAT. SIMILARLY...PREVAILING VFR WITH PERIODS OF MVFR AT THE SERN SITES. WILL ALSO TRY TO SHOW BEST WINDOW FOR SNSQ WITH BRIEF DROP IN VISBY TO BLW 1SM. WINDS BECOME THE MAIN CONCERN LATER TONIGHT INTO EARLY SUNDAY WITH PEAK GUSTS IN THE 35-45KT RANGE FROM AROUND 300 DEGREES. IFR CONDS IN OCNL SHSN WILL LINGER OVER THE WRN TAFS INTO SUNDAY WITH GRADUAL IMPROVEMENT EXPECTED DURING THE DAY. ELSEWHERE LOOK FOR A RETURN TO VFR. OUTLOOK... MON...VFR/NO SIG WX. TUE...CHC OF SNOW SE. WED...MVFR/IFR SHSN WEST. VFR/MVFR EAST. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 7 AM EST SUNDAY FOR PAZ012-018-019-025>028-037-041-042-045-046-049>053- 058. WIND CHILL WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066. WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST SUNDAY FOR PAZ004>006-010-011-017-024-033. WIND CHILL WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR PAZ004>006-010-011-017-024-033. HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR PAZ036-056>059-063>066. && SYNOPSIS...DEVOIR/LAMBERT NEAR TERM...LAMBERT/FITZGERALD SHORT TERM...LAMBERT/DEVOIR LONG TERM...RXR AVIATION...STEINBUGL
Hazardous weather outlook, Feb 13, 9:29 PM EST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 929 PM EST FRI FEB 13 2015 PAZ012-018-019-025>028-037-041-042-045-046-049>053-150230- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 929 PM EST FRI FEB 13 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 7 AM EST SUNDAY... ...WIND CHILL WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010-011-017-024-033-150230- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 929 PM EST FRI FEB 13 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST SUNDAY... ...WIND CHILL WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-056-057-059-063>066-150230- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 929 PM EST FRI FEB 13 2015 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... ...WIND CHILL WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. WIND CHILL WATCH. AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE AREA LATE SATURDAY AFTERNOON OR EVENING...ACCOMPANIED BY SNOW SQUALLS. THE SQUALLS COULD PRODUCE BRIEF WHITEOUT CONDITIONS...RESULTING IN DANGEROUS DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ034-035-150230- BEDFORD-FULTON- 929 PM EST FRI FEB 13 2015 ...WIND CHILL WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WATCH. AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE AREA LATE SATURDAY AFTERNOON...ACCOMPANIED BY SNOW SQUALLS. THE SQUALLS COULD PRODUCE BRIEF WHITEOUT CONDITIONS...RESULTING IN DANGEROUS DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ058-150230- SCHUYLKILL- 929 PM EST FRI FEB 13 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 7 AM EST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... ...WIND CHILL WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. HIGH WIND WATCH. WIND CHILL WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:12 AM EST | Wind Advisory | CTP | Adams, Bedford, Blair, Cambria, Centre, Clearfield and 22 more | 37 hr |
| Feb 14, 3:42 AM EST | Wind Chill Warning | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 54 hr |
| Feb 14, 1:19 PM EST | Special Weather Statement | CTP | McKean | 56 min |
| Feb 14, 2:07 PM EST | Special Weather Statement | CTP | Cameron, Elk, McKean, Potter | 53 min |
| Feb 14, 3:28 PM EST | Special Weather Statement | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 2 more | 62 min |
| Feb 14, 4:27 PM EST | Special Weather Statement | CTP | Blair, Centre, Clinton, Huntingdon, Tioga | 48 min |
| Feb 14, 5:07 PM EST | Special Weather Statement | CTP | Fulton, Huntingdon, Lycoming, Mifflin | 38 min |
| Feb 14, 5:52 PM EST | Special Weather Statement | CTP | Columbia, Cumberland, Juniata, Montour, Northumberland, Perry and 3 more | 38 min |
| Feb 14, 5:58 PM EST | Special Weather Statement | CTP | Adams, Franklin, Lancaster, York | 62 min |
| Feb 14, 6:35 PM EST | Special Weather Statement | CTP | Columbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill and 1 more | 40 min |
Nearby
High Wind Warnings in Pennsylvania, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.